Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/51612
Title: On the adjacencies of triangular meshes based on skeleton-regular partitions
Authors: Plaza, Angel 
Rivara, María Cecilia
UNESCO Clasification: 120601 Construcción de algoritmos
Keywords: Adjacencies
Partitions
Triangular and tetrahedral meshes
Issue Date: 2002
Journal: Journal of Computational and Applied Mathematics 
Conference: 9th International Congress on Computational and Applied Mathematics 
Abstract: For any 2D triangulation τ, the 1-skeleton mesh of τ is the wireframe mesh defined by the edges of τ, while that for any 3D triangulation τ, the 1-skeleton and the 2-skeleton meshes, respectively, correspond to the wireframe mesh formed by the edges of τ and the "surface" mesh defined by the triangular faces of τ. A skeleton-regular partition of a triangle or a tetrahedra, is a partition that globally applied over each element of a conforming mesh (where the intersection of adjacent elements is a vertex or a common face, or a common edge) produce both a refined conforming mesh and refined and conforming skeleton meshes. Such a partition divides all the edges (and all the faces) of an individual element in the same number of edges (faces). We prove that sequences of meshes constructed by applying a skeleton-regular partition over each element of the preceding mesh have an associated set of difference equations which relate the number of elements, faces, edges and vertices of the nth and (n - 1)th meshes. By using these constitutive difference equations we prove that asymptotically the average number of adjacencies over these meshes (number of triangles by node and number of tetrahedra by vertex) is constant when n goes to infinity. We relate these results with the non-degeneracy properties of longest-edge based partitions in 2D and include empirical results which support the conjecture that analogous results hold in 3D.
URI: http://hdl.handle.net/10553/51612
ISSN: 0377-0427
DOI: 10.1016/S0377-0427(01)00484-8
Source: Journal of Computational and Applied Mathematics [ISSN 0377-0427], v. 140 (1-2), p. 673-693
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

13
checked on Dec 4, 2022

Page view(s)

52
checked on Jun 18, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.